Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 3, NWS Corpus Christi, TX

January 19, 20069 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Jan 19, 2006, 4:54 AM CST for 9 counties in Texas. It took effect at Jan 19, 2006, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2006, 4:54 AM CST (10:54 UTC)
In effect from
Jan 19, 2006, 9:00 AM CST
Expired
Jan 19, 2006, 6:00 PM CST
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1784 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 191054
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
454 AM CST THU JAN 19 2006

TXZ232>234-242>247-200000-
/O.NEW.KCRP.WI.Y.0003.060119T1500Z-060120T0000Z/
BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-
CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
454 AM CST THU JAN 19 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY FOR THE COASTAL BEND COUNTIES OF KLEBERG...NUECES...SAN
PATRICIO...REFUGIO...ARANSAS...CALHOUN...BEE...GOLIAD...AND
VICTORIA...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON.

THE COMBINATION OF LOW PRESSURE ACROSS THE TEXAS PAN HANDLE AND
HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL PROVIDE
STRONG SOUTHERLY FLOW ACROSS THE COASTAL BEND TODAY. SUSTAINED WINDS
WILL INCREASE TO 25 TO 30 MPH ACROSS MOST OF THE COASTAL BEND BY
NOON BY NOON AND WIND GUSTS AROUND 40 MPH ARE LIKELY.

RESIDENTS OF THE COASTAL BEND SHOULD SECURE LAWN FURNITURE...
GARBAGE CANS...OR OTHER LOOSE OBJECTS THAT MIGHT BE PICKED UP BY
STRONG WINDS. OPEN WATERS ON AREA LAKES IN THE ADVISORY AREA WILL
BECOME ROUGH AND CAUTION IS ADVISED ON AREA LAKES.  MOTORISTS...
ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION
TODAY AS STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES.

$$

MJG
1 follow-up statement
000 
WWUS74 KCRP 191329 CCA
NPWCRP

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
729 AM CST THU JAN 19 2006

TXZ232>234-242>247-200000-
/O.COR.KCRP.WI.Y.0003.060119T1500Z-060120T0000Z/
BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-
CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
729 AM CST THU JAN 19 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY FOR THE COASTAL BEND COUNTIES OF KLEBERG...NUECES...SAN
PATRICIO...REFUGIO...ARANSAS...CALHOUN...BEE...GOLIAD...AND
VICTORIA...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON.

THE COMBINATION OF LOW PRESSURE ACROSS THE TEXAS PAN HANDLE AND
HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL PROVIDE
STRONG SOUTHERLY FLOW ACROSS THE COASTAL BEND TODAY. SUSTAINED WINDS
WILL INCREASE TO 25 TO 30 MPH ACROSS MOST OF THE COASTAL BEND BY
NOON AND WIND GUSTS AROUND 40 MPH ARE LIKELY.

RESIDENTS OF THE COASTAL BEND SHOULD SECURE LAWN FURNITURE...
GARBAGE CANS...OR OTHER LOOSE OBJECTS THAT MIGHT BE PICKED UP BY
STRONG WINDS. OPEN WATERS ON AREA LAKES IN THE ADVISORY AREA WILL
BECOME ROUGH AND CAUTION IS ADVISED ON AREA LAKES.  MOTORISTS...
ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION
TODAY AS STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES.

$$

MJG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 19, 4:38 AM CST, 16 minutes earlier.

Area forecast discussion, Jan 19, 4:38 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
438 AM CST THU JAN 19 2006

.SHORT-TERM (TODAY THROUGH FRIDAY)...FIRST AREA OF SFC LOW PRESSURE
WILL SPLIT OFF AND MOVE NORTHEAST FOLLOWING SOME UPR ENERGY...
HOWEVER LOW PRESSURE WILL MIGRATE SOUTH AND BEGIN DEEPENING ONCE
AGAIN OVER THE TEXAS PAN HANDLE TODAY IN RESPONSE TO THE STRONG JET
STREAK DEVELOPING FROM NEW MEXICO NE TOWARD THE GREAT LAKES AHEAD OF
AN APPROACHING UPR TROUGH. ASSOC PRESSURE FALLS TO THE NORTH AND A
THERMAL TROUGH ACROSS NERN MEXICO WILL LEAD TO A CONTINUED TIGHT
PRESSURE GRADIENT AND WINDY CONDITIONS ACROSS THE COASTAL BEND
TODAY. SUSTAINED WINDS WILL INCREASING TO 25 TO 30 MPH BY NOON TODAY
ACROSS MUCH OF THE ERN HALF...BUT A 40 TO 50 KNOT LOW LEVEL JET WILL
MIX OUT WITH HEATING AND EXPECT GUSTS TO AROUND 40 MPH AT TIMES.
PGRAD WILL BE WEAKER TO THE WEST AS YOU MOVE CLOSER TO THE MEXICO
TROUGH. THEREFORE...WINDS ACROSS THE ERN RIO GRANDE PLAINS LESS THAN
THE COASTAL BEND (BUT STILL BREEZY) AND WINDS WILL BE MUCH LIGHTER
IN THE FAR WESTERN ZONES TOWARD I-35. BASED ON THIS...WILL ISSUE A
WIND ADVISORY FOR THE COASTAL BEND EAST OF HIGHWAY 281 TODAY
(EXCLUDING JIM WELLS AND LIVE OAK COUNTIES). HIGH WINDS WILL KEEP
TEMPS UP AS MOISTURE CONTINUES TO INCREASE. WILL SHOW STRATUS
FORMING LATE TONIGHT WITH MCLOUDY SKIES DEVELOPING...BUT WILL KEEP
FOG OUT OF THE FORECAST DUE TO STRONG WINDS AS ANOTHER 40+ KT LLJ
DEVELOPS. THE LOW WILL BEGIN TO LIFT OUT ON FRIDAY AND A COLD FRONT
WILL MOVE INTO THE NRN HILL COUNTRY BY AFTERNOON...BUT THINK GFS/MAV
WINDS ARE ON THE LOW SIDE ACROSS THE EAST THROUGH THE EARLY
AFTERNOON AND LEANED TOWARD THE ETA/MET WHICH INDICATE BREEZY
CONDITIONS PERSISTING FOR THE COASTAL BEND (15-25 MPH). WITH SRLY
FLOW WILL LEAN TO WARMER HIGHS ACROSS THE WEST NEXT FEW DAYS...AND
WILL LEAN TOWARD WARMER LOWS ACROSS THE ERN HALF AND ESPECIALLY
ALONG THE COAST GIVE N INCREASING MOISTURE AND STRONG ONSHORE FLOW.

&&

.MARINE...STRONG SCAS WILL CONTINUE THROUGH TONIGHT...THEN PGRAD
WILL BEGIN WEAKENING ON FRI. EXPECT WINDS TO DROP BELOW SCA AT SOME
POINT FRI (EARLIER IN THE BAYS AND LAST OFFSHORE)...BUT SEAS WILL
LIKELY SUBSIDE SLOWLY AFTER SEVERAL DAYS OF STRONG ONSHORE FLOW.

&&

.FIRE WEATHER...RH LEVELS ARE NOT FORECAST TO DROP BELOW RED FLAG
CRITERIA THIS AFTN (ALTHOUGH IT WILL COME WITHIN 10 PERCENT OR SO).
THEREFORE CANCELED THE FIRE WEATHER WATCH DESPITE STRONG SRLY WINDS.
ALTHOUGH RED FLAG CONDITIONS ARE NOT GOING TO BE MET...STRONG WINDS
AND DRY FUELS WILL STILL PROVIDE HIGH WILD FIRE DANGER...SO NOT A
GOOD DAY FOR ANY PRESCRIBED BURNS OR TRASH BURNS.

&&

.AVIATION...WILL SEE SOME BKN 35-40 KFT CIGS BRIEFLY ACROSS THE EAST
THIS MORNING...OTHERWISE VFR CONDITIONS WILL PREVAIL MOST OF THE
PERIOD. INCREASING LOW LEVEL MOISTURE AND STRONG SRLY FLOW WILL LEAD
TO BKN-OVC 10-25 KFT STRATUS ACROSS THE ERN RIO GRANDE PLAINS AND
COASTAL BEND LATE TONIGHT. THINK LOW LEVER WIND WILL BR STRONG
ENOUGH TO PRECLUDE MUCH FOG FORMATION...BUT MAY SEE SOME 3-5SM VSBYS
ACROSS THE EAST (ALI/CRP/VCT).

&&

.LONG-TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...NAM SOLUTION OF A
SLIGHTLY SLOWER/LESS AGGRESSIVE COLD FRONT FRIDAY NIGHT/SATURDAY
CONFORMS WITH OTHER LONG-RANGE MODELS AND IS ACCEPTED.
PRE/POST-FRONTAL FORCING WITHIN THE BOUNDARY LAYER AND
ISENTROPICALLY IS MEAGER AND HAVE ELECTED TO INDICATE RETICENT POPS.
BOUNDARY LAYER DECOUPLING/STABILIZATION WITH FAVORABLE VERTICAL
MOISTURE PROFILES IN THE PRE-FRONTAL ENVIRONMENT OVERNIGHT FRIDAY
NIGHT WILL LEAD TO PATCHY/AREAS OF FOG. THE FRONTAL BOUNDARY BEGINS
TO WEND IT/S WAY WESTWARD TO THE COASTLINE AS A WARM FRONT SATURDAY
NIGHT THROUGH SUNDAY. MACROSCALE/ISENTROPIC FORCING CONTINUES TO BE
DISPLACED FROM THE CWA WITH UNCERTAIN PLACEMENT OF BOUNDARY LAYER
FORCING ARGUING LOW ENSEMBLE MEAN POPS OR SLIGHT CHANCE TO MOSTLY
LOW-END CHANCE POPS. COLD FRONTAL BOUNDARY SURGES INTO THE GLFMEX
MONDAY WITH TROPOSPHERIC FORCING SUPPORTING SLIGHT CHNACE POPS WEST
TO CHANCE POPS EAST. SURFACE ANTICYCLONE BUILDS IN TUESDAY/WEDNESDAY
WITH CLOUDINESS ERODING. ENSEMBLE MEAN VALUES WERE FOLLOWED FOR
TEMPERATURES EXCEPT THE WARMER METMOS FRIDAY NIGHT...THE MAVMOS IN
RELATION TO THE WARM FRONT SUNDAY AND UNDERCUTTING THE COLDEST
NUMBERS FOR WEDNESDAY MORNING WITH THE SURFACE ANTICYCLONE OVERHEAD
AND DEWPOINTS QUITE LOW.

&&

.MARINE...COLD FRONTAL BOUNDARY SATURDAY WILL GENERATE SCEC
CONDITIONS. THE STRONGER COLD FRONT MONDAY WILL INITIATE SCA
CONDITIONS WHICH WILL PERSIST INTO TUESDAY. INSTABILITY WILL LEAD TO
THE POSSIBILITY OF THUNDESTORMS OVER THE NEARSHORE/OFFSHORE WATERS
SUNDAY/MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    79  63  78  59  64  /   0  10  10  10  10
VICTORIA          77  59  76  55  64  /   0  10  10  10  10
LAREDO            85  57  83  56  62  /   0   0   0  10  10
ALICE             84  58  82  58  63  /   0  10  10  10  10
ROCKPORT          73  66  75  59  64  /   0  10  10  10  10
COTULLA           82  53  81  53  63  /   0   0   0  10  10
KINGSVILLE        83  59  80  60  64  /   0  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 9 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
     KLEBERG...NUECES...REFUGIO...SAN PATRICIO...AND VICTORIA.

GM...SMALL CRAFT ADVISORY UNTIL 3 AM FRIDAY FOR THE FOLLOWING ZONES:
     BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...AND
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR.

     SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

MG/88...SHORT-TERM
BB/85...LONG-TERM
Hazardous weather outlook, Jan 18, 7:13 AM CST, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
713 AM CST WED JAN 18 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-181800-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
713 AM CST WED JAN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

LOW RELATIVE HUMIDITIES AND BREEZY SOUTH WINDS WILL LEAD TO A HIGH
WILD FIRE DANGER THIS AFTERNOON AND RED FLAG WARNINGS ARE IN
EFFECT.

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY OFFSHORE TONIGHT AS
SOUTHERLY FLOW INCREASES. SMALL CRAFT SHOULD ALSO EXERCISE CAUTION
IN THE AREA BAYS WHERE WINDS ARE EXPECTED TO REMAIN JUST BELOW
ADVISORY CRITERIA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

GUSTY SOUTH WINDS ON THURSDAY AND GUSTY NORTH WINDS ON SATURDAY...
COMBINED WITH LOW RELATIVE HUMIDITIES AND VERY DRY FUELS MAY LEAD TO
RED FLAG WARNING CONDITIONS ACROSS PORTIONS OF SOUTH TEXAS.

SMALL CRAFT ADVISORY CONDITIONS FOR SOUTHERLY WINDS WILL CONTINUE
THURSDAY AND FRIDAY OVER THE COASTAL WATERS. COLD FRONTS WILL BRING
SMALL CRAFT ADVISORY CONDITIONS SATURDAY AND SATURDAY NIGHT AND
MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG/BB

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.